Indiana, 2004

Flood in Indiana, May 31, 2004

May 31, 2004 · NWS LMK · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at May 31, 2:15 AM EST, 1 hour 45 minutes earlier.

Area forecast discussion, May 31, 2:15 AM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
315 AM EDT MON MAY 31 2004

COLD FRONT WILL BE ENTERING THE FORECAST AREA THIS MORNING AND
PUSHING THRU BY AFTN...WILL LEAVE POPS IN DURING THIS TIMEFRAME AS
SHWRS AND A FEW TSTORMS STILL POSSIBLE. RAPID CLEARING AND LOWER
DEWPTS BEHIND THE FRONT...WITH DRY CONDITIONS INTO TUES WITH NEAR
NORM TEMPS AND GUSTY WINDS. UPPER LVL TROUGH DROP DOWN OUT OF THE
GREAT LAKES WED INTO THURS...COOLER TEMPS ALOFT MAY PRODUCE SOME SCT
TS/SHWR ACTIVITY BOTH DAYS. HI PRES MOVES IN FRI MORN AND DRY INTO
WEEKEND.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
.IN...NONE.
.KY...NONE.
&&

SCHOTT
Hazardous weather outlook, May 31, 3:10 AM EST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
410 AM EDT MON MAY 31 2004

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-310900-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY-
JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN-
WOODFORD KY-
INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN...
WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE...
RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN...
FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA...
BARDSTOWN...NEW ALBANY...JASPER AND CORYDON
410 AM EDT (310 AM CDT) MON MAY 31 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY AS WELL
AS NEXT SUNDAY. AT THIS TIME NONE OF THESE STORMS LOOK TO BE OF A
SEVERE NATURE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

JA

In the hours before

Local storm report, May 31, 12:32 AM EST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
132 AM EDT MON MAY 31 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0100 AM     TSTM WND DMG     PARIS                   38.21N 84.26W
05/31/2004                   BOURBON            KY   FIRE DEPT/RESCUE

            TREES AND POWER LINES DOWN.

&&

SZAPPANOS
Local storm report, May 31, 12:34 AM EST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
134 AM EDT MON MAY 31 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0105 AM     TSTM WND DMG     CYNTHIANA               38.39N 84.30W
05/31/2004                   HARRISON           KY   FIRE DEPT/RESCUE

            TREES DOWN COUNTYWIDE.

&&

SZAPPANOS
Local storm report, May 31, 12:36 AM EST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE LOUISVILLE KY
136 AM EDT MON MAY 31 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     DUBOIS                  38.45N 86.80W
05/30/2004                   DUBOIS             IN   AMATEUR RADIO

            NUMEROUS TREES DAMAGED OR DOWN.

0235 PM     FUNNEL CLOUD     DUBOIS                  38.45N 86.80W
05/30/2004                   DUBOIS             IN   TRAINED SPOTTER

            CONFIRMED FUNNEL CLOUD. ALSO LARGE LIMBS DOWN.

0323 PM     FUNNEL CLOUD     3 S FRENCH LICK         38.50N 86.62W
05/30/2004                   ORANGE             IN   FIRE DEPT/RESCUE

            CONFIRMED FUNNEL CLOUD ALONG HIGHWAY 145 MOVING
            NORTHEAST.

0330 PM     HAIL             LEWISBURG               36.99N 86.95W
05/30/2004  1.75 INCH        LOGAN              KY   TRAINED SPOTTER

            FUNNEL CLOUD REPORTED AND GOLFBALL SIZE HAIL.

0335 PM     TORNADO          JEFFERSONVILLE          38.30N 85.73W
05/30/2004                   CLARK              IN   LAW ENFORCEMENT

            TORNADO AT INTERSECTION OF SPRING AND EASTERN AND 10TH
            AND MAIN IN JEFFERSONVILLE.

0335 PM     TSTM WND DMG     JEFFERSONVILLE          38.30N 85.73W
05/30/2004                   CLARK              IN   AMATEUR RADIO

            PIC PAK STORE ON 10TH STREET ROOF TORN UP.

0338 PM     TORNADO          1 W NEW ALBANY          38.30N 85.84W
05/30/2004                   FLOYD              IN   LAW ENFORCEMENT

            STATE POLICE REPORT TORNADO ON GRAOUND AT MILE MARKER 14
            ALONG INTERSTATE 64.

0340 PM     TORNADO          GEORGETOWN              38.30N 85.97W
05/30/2004                   FLOYD              IN   LAW ENFORCEMENT

            TORNADO ON GROUND VICINITY OF GEORGETOWN.

0340 PM     TORNADO          EDWARDSVILLE            38.28N 85.90W
05/30/2004                   FLOYD              IN   LAW ENFORCEMENT

            OFFICERS TRACKING TORNADO VICINITY EDWARDSVILLE.

0343 PM     TORNADO          E MARENGO               38.37N 86.34W
05/30/2004                   CRAWFORD           IN   AMATEUR RADIO

            TORNADO ON GROUND 1/2 MILE EAST OF MARENGO.

0343 PM     TORNADO          MARENGO                 38.37N 86.34W
05/30/2004                   CRAWFORD           IN   AMATEUR RADIO

            TORNADO ON GROUND WITH INJURIES. NUMBER UNKNOWN AT THIS
            TIME.

0343 PM     TORNADO          MARENGO                 38.37N 86.34W
05/30/2004                   CRAWFORD           IN   LAW ENFORCEMENT

            *** 1 FATAL *** DELAYED REPORT...I FATALITY AND NUMEROUS
            INJURIES FROM TORNADO THAT TOUCHED DOWN IN MARENGO.

0350 PM     TORNADO          LOUISVILLE              38.22N 85.74W
05/30/2004                   JEFFERSON          KY   LAW ENFORCEMENT

            AT 34TH AND RUDD STREETS. EXTENSIVE TREE AND WIRE DAMAGE.
            ALSO STRUCTURAL HOUSE DAMAGE.

0352 PM     TORNADO          MILLTOWN                38.34N 86.27W
05/30/2004                   CRAWFORD           IN   LAW ENFORCEMENT

            TORNADO ON GROUND.

0352 PM     TORNADO          MILLTOWN                38.34N 86.27W
05/30/2004                   CRAWFORD           IN   LAW ENFORCEMENT

0405 PM     TORNADO          W BUCKNER               38.38N 85.43W
05/30/2004                   OLDHAM             KY   LAW ENFORCEMENT

            TORNADO NEAR HWY 329 AND INTERSTATE 71 JUST WEST OF
            BUCKNER.

0410 PM     TORNADO          BECKS MILL              38.53N 86.15W
05/30/2004                   WASHINGTON         IN   LAW ENFORCEMENT

            TORNADO ON THE GROUND.

0410 PM     TORNADO          W SALEM                 38.60N 86.10W
05/30/2004                   WASHINGTON         IN   LAW ENFORCEMENT

            CONFIRMED TORNADO ON GROUND JUST WEST OF SALEM.

0418 PM     HAIL             NEW AMSTERDAM           38.10N 86.28W
05/30/2004  0.50 INCH        HARRISON           IN   AIRPLANE PILOT

            HAIL REPORTED.

0429 PM     FUNNEL CLOUD     BALLARDSVILLE           38.37N 85.35W
05/30/2004                   OLDHAM             KY   AMATEUR RADIO

            HAM OPERATOR CONFIRMED FUNNEL CLOUD.

0435 PM     HAIL             EMINENCE                38.37N 85.17W
05/30/2004  1.00 INCH        HENRY              KY   LAW ENFORCEMENT

0438 PM     FUNNEL CLOUD     2 N LAWRENCEBURG        38.06N 84.89W
05/30/2004                   ANDERSON           KY   LAW ENFORCEMENT

            CONFIRMED BY LAW ENFORCEMENT...MOVING NORTHEAST.

0442 PM     HAIL             LAWRENCEBURG            38.03N 84.89W
05/30/2004  0.75 INCH        ANDERSON           KY   AMATEUR RADIO

            REPORTS OF 3/4 INCH AND BIGGER.

0448 PM     FUNNEL CLOUD     LOUISVILLE              38.22N 85.74W
05/30/2004                   JEFFERSON          KY   TRAINED SPOTTER

            FUNNEL CLOUD ALONG INTERSTATE 64 AT THE KENNEDY BRIDGE.

0455 PM     HAIL             SIMPSONVILLE            38.22N 85.35W
05/30/2004  0.75 INCH        SHELBY             KY   AIRPLANE PILOT

            MARBLE TO PENNY SIZE HAIL REPORTED.

0500 PM     FUNNEL CLOUD     LA GRANGE               38.40N 85.38W
05/30/2004                   OLDHAM             KY   AMATEUR RADIO

            FUNNEL DROPPING DOWN OVER LA GRANGE.

0500 PM     HAIL             SIMPSONVILLE            38.22N 85.35W
05/30/2004  1.75 INCH        SHELBY             KY   AMATEUR RADIO

0500 PM     HAIL             VERSAILLES              38.05N 84.73W
05/30/2004  1.25 INCH        WOODFORD           KY   EMERGENCY MNGR

0508 PM     HAIL             SHELBYVILLE             38.22N 85.23W
05/30/2004  1.00 INCH        SHELBY             KY   AMATEUR RADIO

0508 PM     FUNNEL CLOUD     LOUISVILLE              38.22N 85.74W
05/30/2004                   JEFFERSON          KY   AMATEUR RADIO

            FUNNEL CLOUD REPORTED NEAR LOUISVILLE INTERNATIONAL
            AIRPORT.

0515 PM     FUNNEL CLOUD     BROOKS                  38.07N 85.72W
05/30/2004                   BULLITT            KY   LAW ENFORCEMENT

            REPORTED NEAR BROOKS EXIT ALONG INTERSTATE 65...MOVING
            NORTHEAST.

0518 PM     FUNNEL CLOUD     W MOUNT WASHINGTON      38.05N 85.55W
05/30/2004                   BULLITT            KY   LAW ENFORCEMENT

            SEWVERAL POLICE REPORT FUNNEL CLOUD JUST WEST OF MOUNT
            WASHINGTON ALONG HWY 44.

0527 PM     TORNADO          LOUISVILLE              38.22N 85.74W
05/30/2004                   JEFFERSON          KY   LAW ENFORCEMENT

            TOUCHDOWN REPORTED AT GENE SNYDER AND BILLTOWN RD.

0528 PM     TORNADO          LOUISVILLE              38.22N 85.74W
05/30/2004                   JEFFERSON          KY   LAW ENFORCEMENT

            LOCATED AT BARDSTOWN ROAD AND GLENN MARY.

0528 PM     FLASH FLOOD      CRESTWOOD               38.34N 85.48W
05/30/2004                   OLDHAM             KY   CO-OP OBSERVER

            2.00 INCHES OF RAIN OVER THE PAST 1 AND 1/2 HOUR.

0532 PM     FUNNEL CLOUD     BETHLEHEM               38.40N 85.07W
05/30/2004                   HENRY              KY   PUBLIC

0540 PM     HAIL             1 S SHELBYVILLE         38.20N 85.23W
05/30/2004  1.75 INCH        SHELBY             KY   AMATEUR RADIO

0550 PM     HAIL             GRAEFENBURG             38.15N 85.03W
05/30/2004  1.00 INCH        SHELBY             KY   AMATEUR RADIO

0550 PM     FUNNEL CLOUD     LEXINGTON               38.04N 84.46W
05/30/2004                   FAYETTE            KY   AMATEUR RADIO

            REPORT OF FUNNEL CLOUD AT MAN O WAR AND NICHOLSVILLE.

0555 PM     FUNNEL CLOUD     SALVISA                 37.92N 84.87W
05/30/2004                   MERCER             KY   EMERGENCY MNGR

0555 PM     TSTM WND DMG     NICHOLASVILLE           37.88N 84.58W
05/30/2004                   JESSAMINE          KY   LAW ENFORCEMENT

            TREEST DOWN IN THE CITY AND COUNTY WIDE.

0555 PM     HAIL             2 N HARRODSBURG         37.80N 84.85W
05/30/2004  0.75 INCH        MERCER             KY   EMERGENCY MNGR

0555 PM     FUNNEL CLOUD     2 N RICHMOND            37.77N 84.29W
05/30/2004                   MADISON            KY   LAW ENFORCEMENT

0611 PM     TORNADO          SALVISA                 37.92N 84.87W
05/30/2004                   MERCER             KY   LAW ENFORCEMENT

0615 PM     FLASH FLOOD      LA GRANGE               38.40N 85.38W
05/30/2004                   OLDHAM             KY   LAW ENFORCEMENT

            NUMEROUS ROADS FLODED.

0615 PM     FLASH FLOOD      CRESTWOOD               38.34N 85.48W
05/30/2004                   OLDHAM             KY   LAW ENFORCEMENT

            NUMEROUS ROADS CLOSED IN THE CITY.

0629 PM     HAIL             RICHMOND                37.74N 84.29W
05/30/2004  0.75 INCH        MADISON            KY   LAW ENFORCEMENT

0629 PM     TSTM WND GST     LEXINGTON               38.04N 84.46W
05/30/2004  0 MPH            FAYETTE            KY   EMERGENCY MNGR

            WIND GUST OF 58 MPH REPORTED NEAR MASTERSON STATION PARK.

0635 PM     TSTM WND DMG     LEXINGTON               38.04N 84.46W
05/30/2004                   FAYETTE            KY   LAW ENFORCEMENT

            GUST TO 58 MPH REPORTED NEAR MASTERSON STATION PARK.

0635 PM     TSTM WND GST     LEXINGTON               38.04N 84.46W
05/30/2004  0 MPH            FAYETTE            KY   AIRPLANE PILOT

            GUST TO 58 MPH NEAR MASTERSON STATION PARK.

0640 PM     TSTM WND GST     LEXINGTON               38.04N 84.46W
05/30/2004  58 MPH           FAYETTE            KY   LAW ENFORCEMENT

            NEAR MASTERSON STATION PARK.

0700 PM     FLASH FLOOD      GEORGETOWN              38.21N 84.55W
05/30/2004                   SCOTT              KY   EMERGENCY MNGR

            NUMEROUS STREET IN THE CITY AND SOME HOMES FLOODED IN
            BRADFORD SUB DIVISION.

0719 PM     FLASH FLOOD      RICHMOND                37.74N 84.29W
05/30/2004                   MADISON            KY   LAW ENFORCEMENT

            NUMEROUS ROADS FLOODED IN THE CITY.

0755 PM     HAIL             WINCHESTER              38.00N 84.19W
05/30/2004  0.75 INCH        CLARK              KY   AMATEUR RADIO

            REPORTED IN THE CITY.

0801 PM     FUNNEL CLOUD     4 S LA GRANGE           38.34N 85.38W
05/30/2004                   OLDHAM             KY   PUBLIC

            REPORTED IN CENTERFIELD.

0820 PM     FLASH FLOOD      WINCHESTER              38.00N 84.19W
05/30/2004                   CLARK              KY   AMATEUR RADIO

            HWY 89 AND RUCKERSVILLE FLOODED.

1020 PM     TSTM WND DMG     TELL CITY               37.95N 86.76W
05/30/2004                   PERRY              IN   AMATEUR RADIO

            50 MPH WINDS REPORTED AND ROOF OFF AN INDUSTRIAL
            BUILDING. TREES DOWN.

1020 PM     TSTM WND DMG     TELL CITY               37.95N 86.76W
05/30/2004                   PERRY              IN   AMATEUR RADIO

            NUMEROUS TREES DOWN IN TELL CITY. POWER OUT ENTIRE CITY.
            ROOF DAMAGE REPORTED.

1022 PM     TSTM WND DMG     BEAVER DAM              37.41N 86.88W
05/30/2004                   OHIO               KY   EMERGENCY MNGR

            NUMEROUS TREES DOWN.

1024 PM     TSTM WND GST     HAWESVILLE              37.90N 86.76W
05/30/2004  55 MPH           HANCOCK            KY   MESONET

            REPORTED AT HANCOCK COUNTY HIGH SCHOOL.

1025 PM     TSTM WND DMG     FERDINAND               38.23N 86.86W
05/30/2004                   DUBOIS             IN   AMATEUR RADIO

            TREES AND POWER LINES DOWN ALONG INTERSTATE 64.

1025 PM     TSTM WND DMG     PAOLI                   38.56N 86.47W
05/30/2004                   ORANGE             IN   AMATEUR RADIO

            NUMEROUS TREES DOWN COUNTYWIDE.

1025 PM     TSTM WND DMG     JASPER                  38.39N 86.94W
05/30/2004                   DUBOIS             IN   AMATEUR RADIO

            NUMEROUS TREES DOWN COUNTYWIDE.

1025 PM     TSTM WND DMG     TELL CITY               37.95N 86.76W
05/30/2004                   PERRY              IN   PUBLIC

            NUMEROUS TREES DOWN IN THE CITY.

1030 PM     TSTM WND DMG     HUNTINGBURG             38.30N 86.96W
05/30/2004                   DUBOIS             IN   AMATEUR RADIO

            POWER LINES DOWN ALONG INTERSTATE 64.

1030 PM     TSTM WND DMG     CLOVERPORT              37.83N 86.63W
05/30/2004                   BRECKINRIDGE       KY   AMATEUR RADIO

            POWER LINES DOWN.

1040 PM     FUNNEL CLOUD     PAYNEVILLE              37.98N 86.32W
05/30/2004                   MEADE              KY   AIRPLANE PILOT

1040 PM     FUNNEL CLOUD     PAYNEVILLE              37.98N 86.32W
05/30/2004                   MEADE              KY   AMATEUR RADIO

1040 PM     FUNNEL CLOUD     PAYNEVILLE              37.98N 86.32W
05/30/2004                   MEADE              KY   AMATEUR RADIO

1040 PM     FUNNEL CLOUD     PAYNEVILLE              37.98N 86.32W
05/30/2004                   MEADE              KY   AMATEUR RADIO

1040 PM     TSTM WND DMG     MORGANTOWN              37.22N 86.70W
05/30/2004                   BUTLER             KY   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

1040 PM     TSTM WND DMG     WOLF CREEK              38.10N 86.38W
05/30/2004                   MEADE              KY   LAW ENFORCEMENT

            POWE LINES DOWN.

1043 PM     FUNNEL CLOUD     4 W MORGANTOWN          37.22N 86.77W
05/30/2004                   BUTLER             KY   BROADCAST MEDIA

1045 PM     TSTM WND DMG     CANEYVILLE              37.42N 86.49W
05/30/2004                   GRAYSON            KY   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN.

1050 PM     TSTM WND DMG     HAWESVILLE
37.90N 86.76W
05/30/2004                   HANCOCK            KY   PUBLIC

            NUMEROUS TREES AND POWERLINES DOWN.

1055 PM     TSTM WND DMG     RUSSELLVILLE            36.84N 86.89W
05/30/2004                   LOGAN              KY   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

1100 PM     TSTM WND DMG     SALEM                   38.60N 86.10W
05/30/2004                   WASHINGTON         IN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

1100 PM     TORNADO          MAUCKPORT               38.02N 86.20W
05/30/2004                   HARRISON           IN   LAW ENFORCEMENT

            TREES DOWN...TORNADO DEBRIS.

1124 PM     TSTM WND DMG     LOUISVILLE              38.22N 85.74W
05/30/2004                   JEFFERSON          KY   PUBLIC

            TREES DOWN IN THE HIGHLANDS.

1125 PM     TSTM WND DMG     NEW ALBANY              38.30N 85.83W
05/30/2004                   FLOYD              IN   LAW ENFORCEMENT

            TREES DOWN.

1127 PM     TSTM WND GST     7 S LOUISVILLE          38.12N 85.74W
05/30/2004  65 MPH           JEFFERSON          KY   NWS EMPLOYEE

            POWERLINES DOWN. TRANSFORMERS EXPLODING AT THE NATIONAL
            WEATHER SERVICE OFFICE AT THE GENE SYNDER FREEWAY AND
            SYMRA ROAD.

1130 PM     TSTM WND DMG     BOWLING GREEN           36.97N 86.44W
05/30/2004                   WARREN             KY   EMERGENCY MNGR

            TREES DOWN.

1130 PM     TSTM WND DMG     SCOTTSBURG              38.69N 85.78W
05/30/2004                   SCOTT              IN   LAW ENFORCEMENT

            TREES DOWN ACROSS THE ENTIRE COUNTY.

1134 PM     TSTM WND GST     7 SE LOUISVILLE         38.15N 85.65W
05/30/2004  60 MPH           JEFFERSON          KY   PUBLIC

            IN THE WESTPORT ROAD..GENE SYNDER AREA.

1135 PM     FUNNEL CLOUD     5 N CAMPBELLSVILLE      37.42N 85.35W
05/30/2004                   TAYLOR             KY   FIRE DEPT/RESCUE

1135 PM     TSTM WND DMG     LOUISVILLE              38.22N 85.74W
05/30/2004                   JEFFERSON          KY   LAW ENFORCEMENT

            TREES DOWN ACROSS THE COUNTY.

1135 PM     TSTM WND DMG     SHEPHERDSVILLE          37.99N 85.71W
05/30/2004                   BULLITT            KY   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ACROSS THE COUNTY.

1140 PM     TSTM WND DMG     GOSHEN                  38.41N 85.59W
05/30/2004                   OLDHAM             KY   FIRE DEPT/RESCUE

            NUMEROUS TREES DOWN.

1140 PM     TSTM WND DMG     RINEYVILLE              37.75N 85.97W
05/30/2004                   HARDIN             KY   LAW ENFORCEMENT

            POWER LINES DOWN.

1145 PM     TSTM WND GST     BEDFORD                 38.59N 85.32W
05/30/2004  60 MPH           TRIMBLE            KY   AMATEUR RADIO

            WIND GUST 55 TO 60 MPH.

1148 PM     TSTM WND DMG     CHARLESTOWN             38.45N 85.67W
05/30/2004                   CLARK              IN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ACROSS THE COUNTY.

1148 PM     TSTM WND GST     BARDSTOWN               37.81N 85.46W
05/30/2004  60 MPH           NELSON             KY   LAW ENFORCEMENT

            WIND GUST 55 TO 60 MPH.

1150 PM     TSTM WND DMG     SCOTTSVILLE             36.75N 86.20W
05/30/2004                   ALLEN              KY   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

1155 PM     TSTM WND DMG     HISEVILLE               37.10N 85.82W
05/30/2004                   BARREN             KY   EMERGENCY MNGR

            TREES DOWN.

1155 PM     TSTM WND DMG     CAMPBELLSBURG           38.53N 85.21W
05/30/2004                   HENRY              KY   LAW ENFORCEMENT

            TREES DOWN.

1155 PM     TSTM WND DMG     GREENSBURG              37.26N 85.50W
05/30/2004                   GREEN              KY   LAW ENFORCEMENT

            TREES DOWN AND POWER LINES DOWN. ROOF BLOWN OFF IN
            GREENSBURG.

1203 AM     FUNNEL CLOUD     5 N CAMPBELLSVILLE      37.42N 85.35W
05/31/2004                   TAYLOR             KY   FIRE DEPT/RESCUE

1203 AM     FUNNEL CLOUD     5 N CAMPBELLSVILLE      37.42N 85.35W
05/31/2004                   TAYLOR             KY   FIRE DEPT/RESCUE

1203 AM     FUNNEL CLOUD     5 N CAMPBELLSVILLE      37.42N 85.35W
05/31/2004                   TAYLOR             KY   FIRE DEPT/RESCUE

1210 AM     TSTM WND DMG     TODDS POINT             38.28N 85.35W
05/31/2004                   SHELBY             KY   EMERGENCY MNGR

            TREES DOWN.

1215 AM     FLASH FLOOD      GALENA                  38.35N 85.94W
05/31/2004                   FLOYD              IN   AMATEUR RADIO

            3 INCHES OF RAIN IN ONE HOUR.

1215 AM     TSTM WND GST     FRANKFORT               38.19N 84.87W
05/31/2004  60 MPH           FRANKLIN           KY   EMERGENCY MNGR

1215 AM     FLASH FLOOD      FRANKFORT               38.19N 84.87W
05/31/2004                   FRANKLIN           KY   EMERGENCY MNGR

            SOME STREETS FLOODED.

1215 AM     TSTM WND DMG     FRANKFORT               38.19N 84.87W
05/31/2004                   FRANKLIN           KY   FIRE DEPT/RESCUE

            NUMEROUS TREES DOWN.

1217 AM     TSTM WND DMG     5 N CAMPBELLSVILLE      37.42N 85.35W
05/31/2004                   TAYLOR             KY   LAW ENFORCEMENT

            TREES DOWN.

1220 AM     TSTM WND DMG     SUMMER SHADE            36.88N 85.70W
05/31/2004                   METCALFE           KY   EMERGENCY MNGR

            TREES DOWN COUNTYWIDE.

1220 AM     TSTM WND DMG     LEBANON                 37.57N 85.25W
05/31/2004                   MARION             KY   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN ACROSS THE COUNTY.

1225 AM     FLASH FLOOD      SHELBYVILLE             38.22N 85.23W
05/31/2004                   SHELBY             KY   AMATEUR RADIO

            HIGH WATER CLOSING SOME STREETS IN THE CITY OF
            SHELBYVILLE.

1230 AM     TSTM WND DMG     TOMPKINSVILLE           36.70N 85.69W
05/31/2004                   MONROE             KY   INSURANCE CO

            TREES DOWN ACROSS THE COUNTY.

1230 AM     TSTM WND DMG     VERSAILLES              38.05N 84.73W
05/31/2004                   WOODFORD           KY   FIRE DEPT/RESCUE

            TREES AND POWER LINES DOWN ACROSS THE ENTIRE COUNTY.

1235 AM     TSTM WND DMG     GEORGETOWN              38.21N 84.55W
05/31/2004                   SCOTT              KY   AIRPLANE PILOT

            NUMEROUS TREES DOWN AND POWER LINES ACROSS THE COUNTY.

1243 AM     TSTM WND DMG     LEXINGTON               38.65N 85.62W
05/31/2004                   SCOTT              IN   AMATEUR RADIO

            TREES DOWN AT THE KENTUCKY HORSE MUSEUM.

1245 AM     TSTM WND DMG     BURKESVILLE             36.79N 85.37W
05/31/2004                   CUMBERLAND         KY   LAW ENFORCEMENT

            TREES DOWN.

1248 AM     TSTM WND DMG     3 N ALBANY              36.73N 85.14W
05/31/2004                   CLINTON            KY   EMERGENCY MNGR

            NUMEROUS TREES DOWN.

1250 AM     TSTM WND DMG     NICHOLASVILLE           37.88N 84.58W
05/31/2004                   JESSAMINE          KY   FIRE DEPT/RESCUE

            TREES DOWN.

0100 AM     TSTM WND DMG     LIBERTY                 37.32N 84.93W
05/31/2004                   CASEY              KY   FIRE DEPT/RESCUE

            TREES AND POWER LINES DOWN COUNTYWIDE.

0100 AM     TSTM WND DMG     PARIS                   38.21N 84.26W
05/31/2004                   BOURBON            KY   FIRE DEPT/RESCUE

            TREES AND POWER LINES DOWN.

0100 AM     TSTM WND DMG     STANFORD                37.53N 84.66W
05/31/2004                   LINCOLN            KY   FIRE DEPT/RESCUE

            TREES AND POWER LINES DOWN ACROSS COUNTY.

0105 AM     TSTM WND DMG     CAMPBELLSVILLE          37.35N 85.35W
05/31/2004                   TAYLOR             KY   FIRE DEPT/RESCUE

            TREES DOWN AND ROOF DAMAGE ACROSS NORTHERN PORTIONS OF
            THE COUNTY.

0105 AM     TSTM WND DMG     JAMESTOWN               36.99N 85.07W
05/31/2004                   RUSSELL            KY   FIRE DEPT/RESCUE

            TREES DOWN.

0105 AM     TSTM WND DMG     CYNTHIANA               38.39N 84.30W
05/31/2004                   HARRISON           KY   FIRE DEPT/RESCUE

            TREES DOWN COUNTYWIDE.

&&

SZAPPANOS
Special weather statement, May 31, 12:57 AM EST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
157 AM EDT MON MAY 31 2004

KYZ035>037-039>043-046>049-054>057-064>067-073>078-081-082-310620-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-CASEY KY-
CLARK KY-CLINTON KY-CUMBERLAND KY-FAYETTE KY-FRANKLIN KY-GARRARD KY-
GREEN KY-HARRISON KY-JESSAMINE KY-LINCOLN KY-MADISON KY-MARION KY-
MERCER KY-METCALFE KY-MONROE KY-NICHOLAS KY-RUSSELL KY-SCOTT KY-
TAYLOR KY-WASHINGTON KY-WOODFORD KY-
INCLUDING THE CITIES OF...CAMPBELLSVILLE...COLUMBIA...CYNTHIANA...
DANVILLE...FRANKFORT...GLASGOW...HARRODSBURG...LEXINGTON...
RICHMOND...STANFORD...VERSAILLES...WINCHESTER
157 AM EDT (1257 AM CDT) MON MAY 31 2004

...THE REMAINDER OF TORNADO WATCH 344 HAS BEEN CANCELLED...
THIS IS GENERALLY ALONG AND EAST OF A LOUISVILLE TO BOWLING
GREEN LINE...

THIS INCLUDES THE FOLLOWING COUNTIES IN CENTRAL KENTUCKY:

ADAIR, ALLEN, ANDERSON, BARREN, BOURBON, BOYLE, CASEY, CLARK,
CLINTON, CUMBERLAND, FAYETTE, FRANKLIN , GARRARD, GREEN, HARRISON,
JESSAMINE, LINCOLN, MADISON, MARION, MERCER, METCALFE, MONROE,
NICHOLAS, RUSSELL, SCOTT, TAYLOR, WASHINGTON, AND WOODFORD COUNTIES.

JA
Local storm report, May 31, 1:25 AM EST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
225 AM EDT MON MAY 31 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TSTM WND DMG     4 E RICHMOND            37.74N 84.22W
05/31/2004                   MADISON            KY   EMERGENCY MNGR

            NUMEROUS TREES DOWN OVER EASTERN MADISON COUNTY.

&&

SZAPPANOS
Local storm report, May 31, 1:27 AM EST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
227 AM EDT MON MAY 31 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1240 AM     TSTM WND DMG     5 NE CAMPBELLSVILLE     37.40N 85.28W
05/31/2004                   TAYLOR             KY   EMERGENCY MNGR

            TWO TRAILERS DESTROYED. NUMEROUS TREES DOWN IN THE
            MANNSVILLE AREA.

&&

SZAPPANOS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Perry

When
May 31, 4:00 AM EST to 11:59 PM EST
Where
Perry forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
38.080, -86.638 (the zone’s center; the record gives no point)

The Ohio River at Tell City was above flood stage and still rising at the end of the month. Flood stage at Tell City is 38 feet.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397070.